Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 214, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2014, 2:25 PM EDT for Heard County, Troup County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2014, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 21, 2014, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:45 PM EDT | TSTM WND DMG | West Wind, GA | REPORT OF 1 TREE DOWN ON YOUNGS MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS52 KFFC 211825
SVRFFC
GAC149-285-211915-
/O.NEW.KFFC.SV.W.0214.140821T1825Z-140821T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HEARD COUNTY IN WEST CENTRAL GEORGIA
TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 315 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF LAGRANGE...
MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE
LINE PARK...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS...
HILLCREST...LONG CANE...CANNONVILLE...MOUNTVILLE AND LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3333 8516 3304 8487 3288 8518 3296 8521
3324 8526
TIME...MOT...LOC 1825Z 310DEG 12KT 3316 8514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:36 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 21, 1:36 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 136 PM EDT THU AUG 21 2014 .PREV DISCUSSION... /ISSUED 1119 AM EDT THU AUG 21 2014/ UPDATE... ONLY MINOR CHANGES TO POP TRENDS LATE THIS MORNING AND EARLY AFTERNOON...MAINLY JUST TO UPDATE TIMING. NO CHANGES TO OVERALL MAX VALUES. TEMPERATURE AND DEWPOINTS MAINLY ON TRACK AS WELL. A MUCH BETTER DAY THAN YESTERDAY! TDP PREV DISCUSSION... /ISSUED 727 AM EDT THU AUG 21 2014/ SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED AT 340 AM EDT THU AUG 21 2014/ MODELS IN GOOD AGREEMENT WITH STRONG MID AND UPPER LEVEL RIDGE BUILDING OVER THE STATE FROM THE WEST TODAY... AND PUSHING THE INFAMOUS RING OF FIRE FURTHER TO THE EAST. AS A RESULT... THE INCREASED SUBSIDENCE SHOULD GREATLY DIMINISH THE THUNDERSTORM THREAT FOR BOTH TODAY AND FRIDAY. NEVERTHELESS... IT IS AUGUST AND THE RIDGE WILL HELP PUSH DAYTIME HIGHS WELL INTO THE 90S... AND EVEN AROUND THE CENTURY MARK ACROSS PARTS OF CENTRAL GA TODAY AND AGAIN ON FRIDAY. THESE WARM TEMPS... COUPLED WITH 70+ DEWPOINTS WILL PUSH AFTERNOON SURFACE BASED CAPES INTO THE 3000 TO 4000+ J/KG RANGE... AND DESPITE THE MID LEVEL RIDGE-INDUCED SUBSIDENCE CAP... ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT EACH DAY. ADDITIONALLY... WITH THIS HEAT AND INSTABILITY... ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS... WITH DAMAGING WINDS BEING THE MAIN THREAT. NOT EXPECTING ANYTHING WIDESPREAD OR ORGANIZED... JUST NEED TO BE ALERT FOR THIS ISOLATED POTENTIAL EACH AFTERNOON AND EVENING. AS FOR THE HEAT... STILL EXPECTING PARTS OF CENTRAL GA TO SEE CRITICALLY HIGH HEAT INDEX VALUES TO AROUND THE 105 DEGREE MARK THIS AFTERNOON... AND AGAIN FRIDAY AFTERNOON. THEREFORE... WILL CONTINUE WITH THE HEAT ADVISORY AS POSTED FOR TODAY... GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO WARRENTON LINE... AND EXPECT THIS THREAT TO REPEAT ON FRIDAY. DUE TO THE HEAT... PLEASE PLAY IT SAFE... AND DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED BUILDING AND LIMIT OUTDOOR ACTIVITIES OVER THE NEXT FEW DAYS. AS FOR TONIGHT... NO STORMS ARE EXPECTED WITH LOSS OF DAYTIME HEATING AND CONTINUED RIDGE INFLUENCE. SHOULD SEE SOME PATCHY FOG AFTER MIDNIGHT... AND CONTINUED WARM LOW TEMPS IN THE 70S FOR MOST AREAS. LEANED TOWARD A MAV AND MET BLEND FOR HIGHS AND LOWS THROUGH THE PERIOD. 39 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 340 AM EDT THU AUG 21 2014/ MEDIUM RANGE MODELS CONTINUE TO SHOW LITTLE CHANGE IN THE LONG TERM TRENDS ACROSS GEORGIA...AT LEAST REGARDING THE PERSISTENT UPPER RIDGE EXPECTED TO DOMINATE FOR MUCH OF THE PERIOD. RIDGE IS DEPICTED AT ITS STRONGEST FRIDAY THROUGH SUNDAY WITH SOME WEAKENING BY THE FIRST HALF OF NEXT WEEK. CENTER OF THE RIDGE REMAINS WEST OF THE STATE WHEN THE RIDGE IS AT ITS STRONGEST...AND I DO NOT BELIEVE WE CAN ELIMINATE POPS COMPLETELY...ALTHOUGH FRIDAY THROUGH SUNDAY THE CHANCES APPEAR TO BE SLIGHT AT BEST. BY MONDAY THROUGH THE END OF THE PERIOD THE RIDGE WEAKENS ENOUGH FOR CHANCE POPS. ANY CONVECTION WILL SHOW A DECIDEDLY DIURNAL BIAS. TEMPERATURES WILL BE WELL ABOVE SEASONAL NORMALS INTO THE WEEKEND WITH SOME MODERATION BY THE BEGINNING OF NEXT WEEK AS THE RIDGE WEAKENS AND THE LOW-LEVEL FLOW TURNS EASTERLY. BIG DIFFERENCES IN THE MODELS WITH RESPECT TO THE POTENTIAL TROPICAL SYSTEM IN THE WESTERN ATLANTIC NEXT WEEK. 00Z/06Z RUNS FROM YESTERDAY WERE PUSHING THE SYSTEM INTO THE GULF OF MEXICO BUT HAVE DEVIATED SIGNIFICANTLY WITH THE 12Z/18Z AND NOW THE NEW 00Z RUNS. THE TREND HAS BEEN PROGRESSIVELY MORE EASTERLY WITH THE MEDIUM RANGE MODEL CONSENSUS NOW KEEPING THE SYSTEM EAST OF THE ATLANTIC COAST. THIS IS STILL A LONG WAY OFF AND WE WILL LIKELY SEE QUITE A BIT OF VARIABILITY IN THE HANDLING OF THIS POTENTIAL SYSTEM OVER THE NEXT SEVERAL DAYS. 20 && .AVIATION... 18Z UPDATE... VFR THROUGH THE PERIOD EXCEPT BRIEF MVFR FOG POSSIBLE AT MCN AROUND SUNRISE FRIDAY MORNING. FEW-SCT CU BETWEEN 4-6KFT THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GENERALLY NW THROUGH THE PERIOD BETWEEN 5-10KT AFTERNOONS AND NEARLY CALM OVERNIGHT...THOUGH AS USUAL A LITTLE HIGHER AT ATL. CANNOT RULE OUT BRIEF TSRA ANYWHERE THIS AFTERNOON BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE MORE THAN VCSH IN THE TAF. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON OCCURRENCE OF CONVECTION TODAY...LOW ON IMPACTS TO ATL. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 72 99 73 / 30 20 20 5 ATLANTA 94 76 97 76 / 20 20 20 5 BLAIRSVILLE 89 67 90 69 / 30 20 20 10 CARTERSVILLE 95 70 97 71 / 20 20 20 5 COLUMBUS 97 74 98 77 / 20 20 20 5 GAINESVILLE 94 74 96 74 / 30 20 20 5 MACON 98 72 99 74 / 20 20 20 5 ROME 96 70 98 71 / 20 20 20 10 PEACHTREE CITY 95 70 96 72 / 20 20 20 5 VIDALIA 99 74 100 76 / 20 10 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. &&
Hazardous weather outlook, Aug 21, 5:06 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 AM EDT THU AUG 21 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 506 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. DANGEROUS HEAT INDEX VALUES EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO THE EARLY EVENING. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE. DISCUSSION... HIGH PRESSURE BUILDS INTO THE REGION IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE BRINGING RISING TEMPERATURES AND DECREASING CHANCES FOR THUNDERSTORMS. HOWEVER...INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE EXPECTED FRIDAY THROUGH SUNDAY AND RESIDENTS...ESPECIALLY ACROSS CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE NECESSARY. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING DANGEROUS LEVELS FRIDAY THROUGH SUNDAY. DISCUSSION... ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 21, 10:44 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 ESE INTERCHANGE VILLA 34.24N 84.75W
08/20/2014 BARTOW GA 911 CALL CENTER
IN THE VICINITY OF CASSVILLE ROAD...MULTIPLE TREES WERE
REPORTED DOWN.
0154 PM TSTM WND DMG 1 WSW LAKE SHORE 34.41N 83.99W
08/20/2014 DAWSON GA EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HICKORY NUT TRAIL
0215 PM TSTM WND DMG OAKWOOD 34.23N 83.88W
08/20/2014 HALL GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORTS OF NUMEROUS TREES
DOWN... 3 RESIDENCES DAMAGED... AND TRAFFIC LIGHTS OUT
IN THE OAKWOOD AREA.
0235 PM TSTM WND DMG 2 NNW SNOW SPRINGS 34.37N 85.00W
08/20/2014 BARTOW GA EMERGENCY MNGR
A TREE FELL ON A MOBILE HOME IN THE RIDGEWOOD MOBILE
HOME PARK. REPORTS OF TRAFFIC ACCIDENTS AND 1 TREE
BLOCKING THE ROAD NEAR THE FLOYD AND BARTOW COUNTY LINE.
0235 PM TSTM WND DMG PLAINVILLE 34.40N 85.04W
08/20/2014 GORDON GA PUBLIC
TREES AND POWER LINES DOWN.
0259 PM TSTM WND DMG THOMASTON 32.89N 84.33W
08/20/2014 UPSON GA 911 CALL CENTER
6 TREES... SOME ON POWERLINES REPORTED DOWN IN THE
VICINITY OF THOMASTON.
0302 PM TSTM WND DMG 5 NW CARTERSVILLE 34.22N 84.86W
08/20/2014 BARTOW GA LAW ENFORCEMENT
SEVERAL TREES DOWN BLOCKING MACJOHNSON AND CASSVILLE
ROADS
0336 PM TSTM WND DMG 1 NNW BURNT HICKORY FAR 34.07N 84.83W
08/20/2014 PAULDING GA 911 CALL CENTER
TREES DOWN AT THE INTERSECTION OF HIGHWAY 61 AND
DOUTHIT BRIDGE ROAD.
0336 PM TSTM WND DMG FOREST PARK 33.62N 84.37W
08/20/2014 CLAYTON GA 911 CALL CENTER
911 CALL CENTER REPORTS SEVERAL TREES DOWN IN THE
NOTHERN PORTION OF CLAYTON COUNTY.
0345 PM TSTM WND DMG 1 ENE HANCOCK SUBDIVISI 32.80N 83.88W
08/20/2014 CRAWFORD GA BROADCAST MEDIA
TREES DOWN ON HIGHWAY 80 EAST OF ROBERTA.
0350 PM TSTM WND DMG GOOD HOPE 33.78N 83.61W
08/20/2014 WALTON GA PUBLIC
SEVERAL TREES DOWN IN GOOD HOPE
0354 PM TSTM WND DMG 6 E ROBERTA 32.72N 83.91W
08/20/2014 CRAWFORD GA AMATEUR RADIO
SEVERAL TREES DOWN ON HWY 80E AND 80W.
0400 PM TSTM WND DMG 1 NNW HUBER 32.73N 83.55W
08/20/2014 TWIGGS GA PUBLIC
FEW TREES DOWN NEAR ALFRED BOND DR
0400 PM TSTM WND DMG MONROE 33.79N 83.71W
08/20/2014 WALTON GA 911 CALL CENTER
NUMEROUS TREES DOWN BETWEEN MONROE AND SOCIAL CIRCLE.
0415 PM TSTM WND DMG MADISON 33.60N 83.47W
08/20/2014 MORGAN GA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ESPECIALLY IN AND
WEST OF MADISON
0415 PM LIGHTNING PILGRIM REST 32.55N 83.67W
08/20/2014 HOUSTON GA BROADCAST MEDIA
LIGHTNING DAMAGED A RECREATIONAL VEHICLE AND
PLAYGROUND.
0415 PM TSTM WND DMG 2 NNE ALCOVY 33.67N 83.77W
08/20/2014 WALTON GA 911 CALL CENTER
A COUPLE OF TREES DOWN ALONG HD ATHA ROAD.
0418 PM TSTM WND DMG FAIRINGTON 33.70N 84.16W
08/20/2014 DEKALB GA EMERGENCY MNGR
TREE KNOCKED DOWN ACROSS I20 WESTBOUND NEAR PANOLA
ROAD. INTERSTATE CLOSED FOR ABOUT AN HOUR.
0430 PM TSTM WND DMG GODFREY 33.45N 83.50W
08/20/2014 MORGAN GA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN
0450 PM TSTM WND DMG DALLAS 33.92N 84.84W
08/20/2014 PAULDING GA 911 CALL CENTER
911 CALL CENTER REPORTS FIVE TREES DOWN NEAR HW 61
NORTH AND BABBS RIDGE ROAD.
0457 PM TSTM WND DMG 1 ENE COLES CROSSING 34.96N 84.23W
08/20/2014 FANNIN GA EMERGENCY MNGR
A COUPLE OF TREES DOWN ON HIGHWAY SPUR 60 NORTHEAST OF
MINERAL BLUFF NOT FAR FROM THE NC STATE LINE.
0500 PM TSTM WND DMG COCHRAN 32.39N 83.35W
08/20/2014 BLECKLEY GA 911 CALL CENTER
4 POWER LINES AND AT LEAST ONE TREE DOWN
0500 PM TSTM WND DMG 3 ENE GREENSBORO 33.59N 83.13W
08/20/2014 GREENE GA 911 CALL CENTER
TREES DOWN AT AIRPORT ROAD AND UNION POINT HIGHWAY AND
AT OLD UNION POINT ROAD AND PENFIELD ROAD.
0505 PM TSTM WND DMG 1 S BROWN MILL 34.91N 84.25W
08/20/2014 FANNIN GA PUBLIC
SEVERAL BLACK WALNUT TREES BLOWN DOWN.
0515 PM TSTM WND DMG SUGAR VALLEY 34.56N 85.01W
08/20/2014 GORDON GA 911 CALL CENTER
911 CALL CENTER REPORTS NUMEROUS TREES DOWN ON HYDE
ROAD AND TREES AND POWER LINES DOWN A THE RUSSELL HILL
ESTATES.
0522 PM TSTM WND DMG N COCHRAN 32.39N 83.35W
08/20/2014 BLECKLEY GA 911 CALL CENTER
SEVERAL POWERLINES AND TREES DOWN ACROSS BLECKLEY
COUNTY
0527 PM TSTM WND DMG 2 NE ARNCO-SARGENT 33.45N 84.84W
08/20/2014 COWETA GA 911 CALL CENTER
SIX TREES DOWNED ACROSS COWETA COUNTY...INCLUDING ONE
ACROSS REX HYDE ROAD.
0528 PM HAIL 5 NW SPARTA 33.33N 83.04W
08/20/2014 E0.75 INCH HANCOCK GA PUBLIC
0535 PM TSTM WND DMG MITCHELL 33.22N 82.70W
08/20/2014 GLASCOCK GA 911 CALL CENTER
A COUPLE OF TREES DOWN.
0540 PM TSTM WND DMG RENTZ 32.38N 82.99W
08/20/2014 LAURENS GA 911 CALL CENTER
REPORT OF SEVERAL TREES DOWN ON HOLIDAY SOUTH DRIVE AND
SPRINGHAVEN ROAD.
0550 PM TSTM WND DMG MORELAND 33.29N 84.77W
08/20/2014 COWETA GA 911 CALL CENTER
SIX TREES WERE BLOWN DOWN ACROSS COWETA COUNTY.
0625 PM TSTM WND DMG CHATSWORTH 34.77N 84.77W
08/20/2014 MURRAY GA 911 CALL CENTER
911 CALL CENTER REPORTS NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE COUNTY.
0628 PM TSTM WND DMG 2 N PRATER MILL 34.92N 84.92W
08/20/2014 WHITFIELD GA EMERGENCY MNGR
TREES DOWN ON MCGAUGHY CHAPEL AND STRAIN ROADS
0630 PM TSTM WND DMG TRENTON 34.87N 85.51W
08/20/2014 DADE GA 911 CALL CENTER
911 CALL CENTER REPORTS NUMEROUS TREES DOWN ACROSS THE
COUNTY.
0630 PM TSTM WND DMG MOUNTAINTOWN 34.76N 84.56W
08/20/2014 GILMER GA 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN ACROSS THE COUNTY.
0647 PM TSTM WND DMG 1 W NORTON 34.86N 84.87W
08/20/2014 WHITFIELD GA EMERGENCY MNGR
TREES DOWN ALONG BOYLES MILL ROAD AND OAKDALE ROAD.
0655 PM TSTM WND DMG ELLIJAY 34.70N 84.48W
08/20/2014 GILMER GA EMERGENCY MNGR
TREES DOWN COUNTY WIDE. ROADS BLOCKED AND SOME TREES ON
HOUSES. MULTIPLE POWER OUTAGES.
0700 PM TSTM WND DMG 5 SE LAGRANGE 32.99N 84.97W
08/20/2014 TROUP GA 911 CALL CENTER
A COUPLE OF TREES WERE BLOWN DOWN. ONE WAS ON A
POWERLINE NEAR ROSEMONT ELEMENTARY SCHOOL.
0714 PM TSTM WND DMG JASPER 34.47N 84.43W
08/20/2014 PICKENS GA 911 CALL CENTER
911 CALL CENTER REPORTS NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE ENTIRE COUNTY.
0715 PM TSTM WND DMG PINE MOUNTAIN 32.86N 84.85W
08/20/2014 HARRIS GA 911 CALL CENTER
911 CALL CENTER REPORTS 1 TREE DOWN IN PINE MOUNTAIN.
0717 PM TSTM WND DMG SUGAR VALLEY 34.56N 85.01W
08/20/2014 GORDON GA 911 CALL CENTER
911 CALL CENTER REPORTS SEVERAL TREES AND SEVERAL
POWERLINES DOWN ON OWEN GIN ROAD...TATE BEND ROAD...GOAT
ROAD...AND VICTORY ROAD.
0725 PM TSTM WND DMG WAVERLY HALL 32.68N 84.74W
08/20/2014 HARRIS GA 911 CALL CENTER
911 CALL CENTER REPORTS 1 POWERLINE DOWN IN WAVERLY
HALL.
0800 PM FLASH FLOOD 1 S BROWN MILL 34.91N 84.25W
08/20/2014 FANNIN GA PUBLIC
AT LEAST A FOOT OF WATER FLOWING OVER WALKABOUT CREEK
ROAD FROM NEARBY CREEK.
&&
EVENT NUMBER FFC1400806 FFC1400812 FFC1400799 FFC1400802 FFC1400819
FFC1400805 FFC1400800 FFC1400801 FFC1400804 FFC1400833 FFC1400808
FFC1400803 FFC1400811 FFC1400834 FFC1400807 FFC1400835 FFC1400836
FFC1400828 FFC1400809 FFC1400810 FFC1400837 FFC1400816 FFC1400838
FFC1400839 FFC1400815 FFC1400813 FFC1400818 FFC1400814 FFC1400840
FFC1400817 FFC1400824 FFC1400821 FFC1400820 FFC1400822 FFC1400827
FFC1400823 FFC1400825 FFC1400826 FFC1400831 FFC1400830 FFC1400832
FFC1400829 FFC1400841
TDPSpecial weather statement, Aug 21, 2:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT THU AUG 21 2014
GAZ052-066-211845-
222 PM EDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP AND HEARD
COUNTIES UNTIL 245 PM EDT...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HEARD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE GLENN...TEXAS...STATE LINE PARK...HILLCREST...LONG
CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS AND
LAGRANGE.
&&
LAT...LON 3327 8515 3306 8495 3292 8519 3296 8521
3321 8526
TIME...MOT...LOC 1822Z 326DEG 8KT 3315 8518The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:36 PM EDT | Special Weather Statement | FFC | Haralson | 24 min |
| Aug 20, 10:45 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Aug 20, 11:06 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Aug 21, 2:22 PM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Aug 21, 2:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Aug 21, 2:55 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 21, 3:15 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Aug 21, 3:20 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Aug 21, 3:24 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more | 29 hr |
| Aug 21, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 29 min |
| Aug 21, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Talbot, Upson | 38 min |
| Aug 21, 4:03 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 27 min |
| Aug 21, 4:39 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Aug 21, 4:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Aug 21, 4:50 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 25 min |
| Aug 21, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 25 min |
| Aug 21, 5:39 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Aug 21, 6:16 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.